| Model Number |
96-2042 |
| Medical Device Problem Codes |
Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Joint Laxity (4526)
| Date of Event |
08/20/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Patient was revised due to instability.Surgeon elected to change poly from 12.5 to 17.5 and replaced patella.Doi: unknown, dor: (b)(6) 2021, right knee.
Event or Problem Description
Questions: a.Please provide product/lot number of the explanted unk knee patella sigma.B.Please confirm if the cement was manufactured by depuy? if yes, please provide the quantity, part and lot numbers of the cement.C.Was instability related to polyethylene wear? d.Was there any reported malposition of components that led to the instability? e.Were any components undersized on the primary surgery that led to the instability? f.Was the femur or tibia excessively resected/joint line raised during the primary surgery that led to the instability? answers: a.The product/lot number for the explanted sigma insert was on the der form.The information on the explanted sigma patella is unavailable.B.Manufacturers of the cement is unknown.C.According to dr.(b)(6), the instability might have been related to poly wear.D.There was malposition of components.E.No components were undersized on the primary surgery.F.Joint line was not excessively raised in the primary surgery.1.As already indicated, the product/lot number of the explanted insert is on the der form submitted under complaint (b)(4).2.The device has already been disposed of by the hospital.3.Radiographs are unavailable.4.Patient demographics are unavailable.5.Primary op notes are unavailable.Questions: a.Please provide product/lot number of the explanted unk knee patella sigma.B.Please confirm if the cement was manufactured by depuy? if yes, please provide the quantity, part and lot numbers of the cement.C.Was instability related to polyethylene wear? d.Was there any reported malposition of components that led to the instability? e.Were any components undersized on the primary surgery that led to the instability? f.Was the femur or tibia excessively resected/joint line raised during the primary surgery that led to the instability? please could you let me know if any/none of this information is available: 1.Product details lot numbers and / or product codes.2.Device - please return the device relevant to the reported event.3.Radiographs/x-ray films please provide all x-rays relevant to the reported event for example - pre-operative, post primary, pre-revision and intervening time points.4.Patient demographics the following are the types of patient demographics we require: relevant comorbidities, date of implantation, date of revision, operative side, age at the time of the procedure, weight, height, and activity level.5.Implant insertion op notes: please provide all notes relevant to the reported event for example: reason for implant insertion, device labels, surgery report, physiotherapy report, early falls and/or dislocations.We were unable to determine the product & lot numbers for the explanted sigma patella.It is also unknown what brand of cement was used in the primary surgery.The instability did seem to be consistent with poly wear.There was no malposition of components.Components did not appear to be undersized.Dr.(b)(6) opted to increase poly thickness to achieve the stability that he desired.He is not a depuy surgeon & does not used rp knees except when necessary in revising a knee such as this.There did not appear to be excessive resection of femur or tibia.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: h6 (device).
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Event or Problem Description
Additional information received indicated that the poly and patella were worn, but there was no malposition in any of the components.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material thatwould be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Event or Problem Description
1.Why did the surgeon choose not to revise the malpositioned components? answer: in response to this repeated request: components were not malpositioned.Surgeon elected to replace components because of wear.